Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 102, NWS Jacksonville, FL

July 9, 2016Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 9, 2016, 4:47 PM EDT for Marion County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2016, 4:47 PM EDT (20:47 UTC)
Expired
Jul 9, 2016, 5:06 PM EDT
In force
19 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 143 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1374 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

625 
WUUS52 KJAX 092047
SVRJAX
FLC083-092130-
/O.NEW.KJAX.SV.W.0102.160709T2047Z-160709T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
447 PM EDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MARION COUNTY IN NORTHERN FLORIDA...

* UNTIL 530 PM EDT

* AT 446 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  LYNNE...MOVING NORTHEAST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OCALA...LYNNE AND BURBANK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2915 8189 2918 8208 2932 8199 2929 8184
TIME...MOT...LOC 2046Z 227DEG 5KT 2920 8197 

HAIL...<.75IN
WIND...60MPH
 
$$

ZIBURA
1 follow-up statement
001 
WWUS52 KJAX 092106
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EDT SAT JUL 9 2016

FLC083-092116-
/O.CAN.KJAX.SV.W.0102.000000T0000Z-160709T2130Z/
MARION FL-
506 PM EDT SAT JUL 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MARION COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 2915 8189 2918 8208 2932 8199 2929 8184
TIME...MOT...LOC 2102Z 227DEG 5KT 2922 8195 

$$

ZIBURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:00 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 9, 3:00 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
300 PM EDT SAT JUL 9 2016

...Heat Advisory this afternoon for Southeast Georgia...
...Heat continues with above normal temperatures this week
with a gradual increase in rain chances later in the week...

.SHORT TERM /Through Sunday Night/...
Above normal temperatures and below normal rain chances will
continue with stacked subsidence over the area today and mid
level dry air limiting deep convective growth. Diurnally enhanced
afternoon showers and isolated thunderstorms will continue to
develop across SE Ga downstream of a deepening surface trough and
mid level short wave trough. Farther south west coast sea breeze
convection will continue to develop generally south of a Gainesville
to St. Augustine line through the late afternoon as it tracks
slowly eastward. Isolated strong to severe storms are possible
across the area given moderately unstable mid level lapse rates
and dry air intrusion. Heat index values ranged from 100-110
degrees with the highest values across SE Ga where a Heat Advisory
was in effect through 6 pm this evening.

Tonight a mid level trough axis and deepening surface trough down
the SE Atlantic seaboard could bring a passing shower or storm to
SE Ga while dry conditions were advertised over NE Fl after
midnight. Low temps will remain mild with muggy conditions. Near
record high minimum temperatures are again possible especially
across SE Ga.

Prevailing westerly steering flow Sunday will again push the west
coast sea breeze inland by early afternoon...but do expect the
east coast sea breeze to progress a bit farther inland compared to
recent days which will increase the potential  for a bit more
afternoon convection across the eastern half of the forecast area.
In addition more scattered convection is likely over SE Ga due to
the proximity of the surface trough north of the Altamaha River
basin. Hot temperatures will continue but trending a bit lower
than recent days. Heat index values Sunday expected to range near
102-109 deg once again near Heat Advisory criteria for mainly SE
Ga.

Monday will be another above normal temps day with high temps
in the mid-upr 90s. Very low chance of afternoon/early evening
t-storms...slightly better chance in our southern counties.

.LONG TERM /Monday Through Saturday/... Models show very little
change in surface or upper pattern through the week and into the
weekend...with continued upper ridging over the area with surface
ridge axis just south of the area maintaining hot w to sw low-
level flow. Guidance suggests continued low rain chances this
week...but with slow potential increase in coverage during latter
half of the week.

&&

.AVIATION...Prevailing VFR conditions. Convection this afternoon
most probable at GNV and advertised VCSH at 18Z and VCTS at 20Z.
Low chances less than 20% of precipitation at other terminals this
afternoon and evening...but may be need to be added based on radar
trends. Convection will fade after sunset. Sea breeze will just
nose inland and is expected to back WSW winds at SSI...CRG and SGJ
to the south later this afternoon. SSW flow develops Sunday.

&&

.MARINE...WSW winds will back to southerly into the late afternoon
and evening as the east coast sea breeze develops along the coast.
Speeds were generally 10 kts or less but will increase to around
15 kts early this evening. Combined seas were 2-4 ft per afternoon
observations. Tonight expected winds in the 15-20 kt range over
the outer waters and will raise an Exercise Caution with winds
near 15 kts over the nearshore waters. Surface high pressure
across south Florida will shift farther east tonight as a weak
trough along the southeast seaboard deepens farther south.
Southerly flow will prevail over the waters this week with onshore
in the afternoon as the east coast sea breeze develops. Periods of
elevated SSW flow in the evening and overnight will near exercise
caution levels at times generally over the outer waters.

Rip Currents: Low risk today and again Sunday.

&&

.CLIMATE...The record high minimum temperature was tied this
morning at Alma (record high min tied at 77...previous year tied
2005). High temperatures this afternoon will near record high
values for the date. May see another record high minimum temperature
set tonight at Alma.

Site 	Record Max Temp 	Record High Min Temp
		July 9 				July 10

JAX		101/1879			81/1879
GNV 	99/1932				77/1998
AMG 	100/1986			75/2011
SSI		101/2010			82/2005

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  76  96  75  97 /  30  30  30  20
SSI  80  94  79  93 /  20  30  20  20
JAX  77  97  76  96 /  20  30  10  20
SGJ  78  93  77  92 /  20  30  10  20
GNV  75  96  74  95 /  20  20  10  30
OCF  74  94  74  94 /  20  20  10  30

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...Heat Advisory until 6 PM EDT this evening for Appling-Atkinson-
     Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
     Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
     Ware-Wayne.

AM...None.
&&

Wolf/Enyedi/Walker
Hazardous weather outlook, Jul 9, 3:30 AM EDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 AM EDT SAT JUL 9 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-100730-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
330 AM EDT SAT JUL 9 2016

...HEAT ADVISORY IN EFFECT FOR SOUTHEAST GEORGIA TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

HOT AND HUMID CONDITIONS WILL LEAD TO HEAT INDICES IN THE 105 TO
110 RANGE OVER SOUTHEAST GEORGIA THIS AFTERNOON...WITH A HEAT
ADVISORY IN EFFECT. HEAT INDICES OVER NORTHEAST FLORIDA WILL BE
SLIGHTLY LOWER...RANGING FROM 103 TO 107.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A
FEW OF THESE STORMS MAY BECOME STRONG WITH GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

HOT AND HUMID CONDITIONS WILL CONTINUE SUNDAY...WITH ELEVATED
HEAT INDEX VALUES.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON
AND EVENING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 9, 3:18 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 PM EDT SAT JUL 9 2016

FLZ040-091945-
MARION FL-
318 PM EDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARION COUNTY UNTIL
345 PM EDT...

AT 318 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE GEORGE...OR 7 MILES SOUTHEAST OF SALT SPRINGS. THIS STORM WAS
NEARLY STATIONARY.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL MARION
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2921 8170 2932 8171 2930 8166 2928 8164
      2920 8164
TIME...MOT...LOC 1918Z 207DEG 3KT 2927 8166

ZIBURA
Special weather statement, Jul 9, 3:55 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 PM EDT SAT JUL 9 2016

FLZ040-092015-
MARION FL-
355 PM EDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARION COUNTY UNTIL
415 PM EDT...

AT 354 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JUNIPER SPRINGS...MOVING SOUTH AT 5 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JUNIPER SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2904 8175 2921 8176 2921 8164 2905 8164
      2905 8166 2904 8166
TIME...MOT...LOC 1954Z 345DEG 5KT 2913 8166

ZIBURA
Special weather statement, Jul 9, 4:38 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
438 PM EDT SAT JUL 9 2016

FLZ040-092130-
MARION FL-
438 PM EDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 530
PM EDT...

AT 437 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LYNNE...MOVING NORTHEAST AT 5 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
OCALA...LYNNE...SILVER SPRINGS SHORES...SANTOS...
BELLEVIEW AND BURBANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2930 8205 2929 8185 2905 8192 2906 8212
TIME...MOT...LOC 2037Z 227DEG 5KT 2920 8198

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:18 PM EDTSpecial Weather StatementJAXMarion27 min
Jul 9, 3:55 PM EDTSpecial Weather StatementJAXMarion20 min
Jul 9, 4:08 PM EDTAreal Flood AdvisoryJAXMarion67 min
Jul 9, 4:38 PM EDTSpecial Weather StatementJAXMarion52 min
Jul 9, 5:02 PM EDTSpecial Weather StatementJAXFlagler28 min
Jul 9, 5:13 PM EDTSpecial Marine WarningJAX62 min
Jul 9, 5:59 PM EDTSpecial Weather StatementJAXSaint Johns31 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.